All ssris can cause weight gain. Whether it does or how much it does depends on the person. I did gain some on Lexapro, more on Celexa, but nothing like Paxil. But others have the opposite result, so no way of predicting.
I gained over 60 pounds in one year and 4 months while on Celexa. No matter how little I ate nor how much I exercised-the weight kept packing on. I never had a hard time maintaining my weight before the Celexa. I am now overweight and even though I have weened myself off of the drug the pounds are still difficult to lose. This drug ruined my physicality. I was fit and active in a healthy, strong body before I started. In just a year and 4 months it made me deteriorate into a fat muscle-less wad. The weight gain makes me more miserable than the depression it was supposed to treat.
I am 6'1'' tall and female. I was 150lbs when I started. I was well over 212lbs when I stopped. I was on 20mg a day of Celexa. I used to be a ballet dancer. I am too ashamed of my weight to go back to class. in 3 months after I stopped taking Celexa I have only lost 4 lbs in spite of great effort. It is a nightmare. I wish I could sue the company for taking my body away from me.
hello i too have been on celexa for 4 years and at first i didnt gasin but the longer i take it the more i gain... i was down to 16.00 and now im at 182..do you know how to wean myself off of celexa if so id like to know... thanks maggie
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.